Estrogen hair thinning

Common Questions and Answers about Estrogen hair thinning

cenestin

I'm 72 and have been on ARB's since 2010 - first Diovan now Losartan. My hair is thinning on the sides and in a parting in the back that doesn't fit a pattern for baldness. I also have taken Synthroid for 25 years and didn't have a problem with thinning hair. The dermatologist last year said it may be thyroid but the numbers are okay. Could it be Losartan??
Can you have hair thinning, breakage with hyperthyroidism? I know stress can do it too, and I'm majorly stressed!!! Trying to decide whether to have a nodule removed. I'm 39 have fibromyalgia, high blood pressure, high cholesteral, depression ect you name it, I've got it. Last Feb. my baby was born 2 mos. premature due to preclampsia, I was anemic for a good while. He's doing great super hyper, won't sleep kind of brat!! I however feel like I'm losing it.
mid-30's) *Growing butt, as if in constant PMS or on BCP, but I'm not *Stomach bloating *Excessive hair loss/thinning (never a problem before) *Dry hair *Dry skin all over, in spite of regular moisturizing; most dry around mouth and chin *Heat intolerance *Ongoing weight gain, even though I've never had a weight issue prior to all this *Difficulty falling/staying asleep *Constant salt/sugar craving *Tender/painful breasts *Chronic dry eyes *Joint pain *Clumsiness *23 day cycle menstruation (as
I know that Finasteride is also Proscar that is prescribed for thinning hair. Do Finasteride and Rogaine(Minoxidil, 5%)used together provide any synergy? I suspect that Zocor is blocking the effects of Finasteride to grow hair. My PSA is 0.03 ng/dL. My Cholesterol is 140 mg/dL. Any comments?
i take Levothyroxine 25mcg.
But then multivitamins contain very little iron.Iron is in two areas one in blood other is stored.
And I can feel that there is thinning hair all over my scalp especially my front hair. What can I do? and I went for a blood test, it was fine. I dont know what cause that contribute to my hair loss. Is my hair fall most probably androgenetic alopecia or telogen effluveum? I am only 18, can my hair loss problem be cured? Please answer me as I am really getting crazy about it. Thanks very very much.
Dear volos, Hairloss is an uncommon side effect of tamoxifen. Likely the cause is the decreasing estrogen levels, (hair loss (alopecia) can also accompany menopause, the decrease in estrogen, may be the culprit). There may also be an element of genetics to this as well (you may have experienced more hair thinning with menopause). In other words many factors could be contributing to the hair thinning and loss, the starting of tamoxifen could be just one additional factor.
My sister who is dx with MS started losing her hair and she thought it was due to the meds she was taking but went to the doctor and got tested and they found she had to much testastarone in her system so they gave her some meds to level it out with the estrogen and she is doing well with no more hair loss. And she regrew the hair she lost. I hope you find out what is causing the hair loss.
One tactic is to add texture (those sleek, stick-straight styles only make thinning hair more obvious). So if you usually blow out your hair, try giving your natural curls a whirl. Hey, this may be the perfect time to cut it (all) off, not only to mitigate the mess in your shower drain but to save you styling time now that there's a baby battling for your attention. Can't bear to go short? Layering your hair all over will also give you more fullness.
Right after I went through menopause, I noticed that my hair had started thinning, is that normal and if I elect to take hormones will that reverse it? I am feeling a little desperate, because I feel like my body is starting to fall apart and I love my hair.
Hair Loss Interferon can cause hair thinning, hair loss, hair breakage, and can change the texture of hair. However, some women are under the impression that interferon therapy will cause them to lose all their hair.
I JUST FOUND OUT I HAVE HIGH THYROID MY HAIR IS THINNING AND I AM WAITING FOR ALL THE TESTS RESULTS TO GET DONE. iM AFRAID BY THE TIME I GET TREATMENT I WILL HAVE LITTLE HAIR LEFT.i feel so depressed about this whole thing. I never had any thyroid problems until now. IM wondering if all the pain meds i took this year is destroying my thyroid? Has anyone else had this happen to them? What can I expect about my hair? will i go bald. thanks I need anyones encouragement .
Hair loss due to alcohol consumption is mainly due to the fact that alcohol affects the levels of estrogen and zinc in the body, which subsequently affect hair growth. Excessive drinking RAISES the level of estrogen, high levels of estrogen result in hair loss. Excessive drinking REDUCES zinc levels in the body. Zinc is essential for healthy hair growth. In addition, constant consumption of alcohol can also induce a lower level of vitamins B and C in your body.
Likely the cause is the decreasing estrogen levels, (hair loss (alopecia) can also accompany menopause, the decrease in estrogen, may be the culprit). There may also be an element of genetics to this as well (you may have experienced more hair thinning with menopause). In other words many factors could be contributing to the hair thinning and loss, the starting of tamoxifen could be just one additional factor.
My scalp hair had thinned a lot on OTL, and when I first started HRT my scalp hair stopped thinning completely. But now I am noticing more hair in my drain trap again, and I'm wondering if it's related to the HRT. I have read that it's better for hair retention to take Prometrium only part of the month. I am also wondering if the .50 Divigel dose is too low.
I took only 2 days this month and stopped because I noticed my hair was thinning. I saw my GP and had blood work done in which my hormones and thryoid came back normal. She told me because of the Clomid which made my estrogen spike and then fall affected my hair follicles and would experience some thinning for the next couple of months, but would not lose all my hair.
Other factors now might be contributing to thinning hair as the chemotherapy effects are long gone from the system. For example, Some women have hair thinning after menopause, it could be if chemotherapy has put you into menopause this might be contributing to the thinning.
Likely the cause is the decreasing estrogen levels, (hair loss (alopecia) can also accompany menopause, the decrease in estrogen, may be the culprit). There may also be an element of genetics to this as well (you may have experienced more hair thinning with menopause). In other words many factors could be contributing to the hair thinning and loss, the starting of tamoxifen could be just one additional factor.
Has anyone experienced this as my current oncologist insists that there is no way Tamoxifen could cause hair thinning or hair loss. I went to UCLA for my surgery and follow up care and was told that if I just had the surgery alone, my chances for a long normal life was 94%. Radiation upped that by 4%, or 98% and that Tamoxifen only added 1% to this. I am wondering if I chould just stop the Tamoxifen and not take any estrogen related drugs.
I have endo, so I think that is why the doc recommended a low dose estrogen pill 2) Is there anything I can do to stop it and does the hair loss sound normal based on my history? 3) When will this end? Thank you in advance for your time.
I've had real bad thinning hair. I have had numerous thyroid test and they all come back okay. I also have vitiligo --loss of skin pigment color. I sort of think maybe it's some type of autoimmune disorder. But, since my adrenals are affected, it could be causing the vitiligo. I don't know anymore........very frustrating. My hair is so thin I'm considering a wig. My husband says it's not as bad as I think it is. But, I'm definitely self conscious.
Aj7538 this would be huge for me on top of everything else. My dr said some of his patients notice a little thinning of the hair.
Hi- I have been struggling with excessive hair loss off and on for approx. 3 years. First, I had a child 3 years ago, had the "baby" shed and then it started again and was a long term shed. I saw a derm doc and she ran the gammet of tests...Ferritin was low at 6 , TSH Reflex 3.23, testosterone total 18, Lutropin 1.1,FSH 0.9. Those results are all from Nov. 04. She recommended iron supps and my Ferritn came up to around 40.
I have that too because I am undermedicated. No, you will not go bald, but you can get severely thinning hair. Most people that have this problem do better on a T3 T4 thyroid med. Also, make sure your iron levels are good. I take Evening Primrose Oil, which does not stop hair loss but nourishes the hair and helps soften it.... as hypothyroidism causes your hair to become dry brittle and break. I also take 5,000 of biotin each day.
Hi, Thank you both so much for your input. I read on the information page one gets from their prescriptions under "Side Affects", this one being Tamoxifen, and it read "hair thinning". I have read it quite a few times to be sure. I also pulled it up on a couple web sites and asked about hair and Tamoxifen, they said same, "hair thinning".. If this is the case, I needed to know if hair will come back to normal after treatment.
Prior to the story before, I always had tons and tons of thick, healthy hair with NO hair loss. In October 2009, I began having prolonged, non-stop menstruation and severe pelvic pain. Numerous tests later, docs had no idea what was wrong with me. In January of 2010, my GP put me birth control pills for 3 months, but it didn't help me at all.
MedHelp Health Answers